MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ OADC; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ OADC; SYSTEM, BLOOD CULTURING
Catalog Number 245116
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information for the additional 510k is as follows: g4.Pma/510(k)#: k974883.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before using bd bbl¿ mgit¿ oadc, one (1) sealed oadc vial was observed to have fungal contamination.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary - bactec mgit oadc enrichment (material 245116) is manufactured by mixing media components into a homogenous solution.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per standard operating procedure.Six bactec mgit oadc enrichment vials are then manually packaged into a carton to complete the kit.The batch history record for mgit 960 growth supplement batch 4284940 was satisfactory per internal procedures.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed and there are no other complaints on batch 4284940.For this product, retention samples are maintained as individual components and not tested as the photos can confirm the complaint defect.Two photos were received to assist with this complaint.Both photos showed supplement vial batch 4284940 exp 2026-04-10 with a white mass floating in the media.No returns were received to assist with this complaint investigation.This complaint can be confirmed for contamination from the photos received.No complaint trends were identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ MGIT¿ OADC
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22135586
Report Number1119779-2025-00534
Device Sequence Number8500178
Product Code MDB
UDI-Device Identifier30382902451168
UDI-Public(01)30382902451168(11)241010(17)260410(10)4284940
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/10/2026
Device Catalogue Number245116
Device Lot Number4284940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown